Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 49, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 16, 2021, 8:57 AM EDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 8:57 AM EDT (12:57 UTC)
- Expired
- Jun 16, 2021, 9:31 AM EDT
- In force
- 34 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 58 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2098 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WHUS52 KKEY 161257
SMWKEY
GMZ032-035-161345-
/O.NEW.KKEY.MA.W.0049.210616T1257Z-210616T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
857 AM EDT Wed Jun 16 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
* Until 945 AM EDT.
* At 857 AM EDT, a strong thunderstorm was located near Horseshoe
Key, moving north at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
John Sawyer Bank Light, Horseshoe Key and Pigeon Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor now, and remain there until
threatening weather has passed.
&&
LAT...LON 2472 8107 2469 8124 2492 8142 2499 8110
TIME...MOT...LOC 1257Z 167DEG 8KT 2476 8122
HAIL...0.00IN
WIND...>34KTS
$$
BT1 follow-up statement
866 FZUS72 KKEY 161331 MWSKEY Marine Weather Statement National Weather Service Key West FL 931 AM EDT Wed Jun 16 2021 GMZ032-035-161340- /O.CAN.KKEY.MA.W.0049.000000T0000Z-210616T1345Z/ 931 AM EDT Wed Jun 16 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5 fathoms... The thunderstorm has weakened and wind gusts in excess of 34 knots are now longer expected. LAT...LON 2472 8107 2469 8124 2492 8142 2499 8110 TIME...MOT...LOC 1319Z 167DEG 8KT 2483 8124 $$ Devanas
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 16, 4:56 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 16, 4:56 AM EDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Key West FL 456 AM EDT Wed Jun 16 2021 .DISCUSSION... Winds are clocking around to the east and southeast this morning after backing to the northeast overnight. As a result of the winds becoming more east to southeast, isolated showers and thunderstorms have developed along the leading edge of this wind shift. Meanwhile, south Florida and the Florida Keys remain on the western periphery of a low level ridge that extends across the western Atlantic. This will maintain light winds from the east and southeast today. At the same time, a feature in the Bay of Campeche will continue to provide a south to southwest flow aloft. This will act to transport abundant moisture from the northwest Caribbean as well as embedded impulses. All of this will lead to above normal rain chances for today and tonight. The ridge across the Atlantic will begin to build starting this evening, which will lead to winds freshening and persisting well into the weekend. As the ridge builds, an upper level trough that has been persistent along the eastern Seaboard will lift northeast, effectively ending the large scale lift across the area. In addition, a Saharan Air Layer currently transiting the eastern and central Atlantic will translate west across the Florida Keys and south Florida and begin filtering in by Thursday afternoon. This will lead to decreasing rain chances back to near or slightly below normal Thursday night through at least Sunday. && .MARINE... Light to gentle east to southeast breezes this morning will back to the northeast and east late this afternoon and evening as showers and thunderstorms across the southern mainland eject outflows. Otherwise, shower and thunderstorm coverage will be increasing today and mariners should expect higher winds and seas in and near showers and thunderstorms. Ridge across the western Atlantic will build in across the region starting this evening, which will lead to freshening breezes. Expect light to moderate northeast to east breezes this evening, becoming east to southeast by Friday and persisting through at least Sunday. Winds will peak Friday evening with a period of moderate to fresh breezes, mainly across the Straits of Florida. && .AVIATION... Conditions remain favorable for showers and thunderstorms at the EYW and MTH terminals throughout the forecast period. We introduced VCTS for both terminals beginning around sunrise, although the best chances for TEMPO periods of IFR VIS, MVFR CIGS, and convective wind gusts near 25 knots will be between 18 and 22Z. && .CLIMATE... In 1984, the daily record rainfall of 2.96" was recorded in Key West. Precipitation records date back to 1871. OF NOTE In 1906, a category one Hurricane moved slowly to the north- northeast crossing what is now the seven mile bridge. Instrumentation in Key West recorded a minimum pressure of 29.62" and a peak wind of 42 mph. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....CLR Data Acquisition.....CLR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 16, 3:59 AM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 359 AM EDT Wed Jun 16 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170800- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 359 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will increase to scattered thunderstorms this afternoon and tonight. The primary thunderstorm hazards include dangerous cloud to surface lightning strikes and possibly a few wind gusts to near 40 mph, especially this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are possible Thursday and again starting next Tuesday. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:01 PM EDT | Special Marine Warning | KEY | 29 min | |
| Jun 15, 8:45 PM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 16, 12:03 PM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 16, 4:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 16, 4:32 PM EDT | Special Marine Warning | KEY | 43 min | |
| Jun 16, 4:55 PM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 16, 5:11 PM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 16, 5:34 PM EDT | Special Marine Warning | KEY | 41 min | |
| Jun 16, 6:09 PM EDT | Special Marine Warning | KEY | 51 min | |
| Jun 16, 6:54 PM EDT | Special Weather Statement | KEY | 66 min | |
| Jun 16, 6:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Jun 16, 7:08 PM EDT | Special Marine Warning | KEY | 67 min | |
| Jun 16, 7:59 PM EDT | Special Weather Statement | KEY | Miami-Dade | 61 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.